Hi, This is my first post although have been reading everything in the forum for the past few years. My husband has PD and was diagnosed 4 years ago aged 56 but there were signs going back at least 15 years that something was going on.
He has tried all medications, most have had terrible side effects. He had an apo-challenge in January but had the most alarming reaction to the first injection that no more were given. He is now waiting to see if he is a suitable candidate for DBS, even though he has been dead against this all along, but there is nothing left to try.
His symptoms started with a finger shaking which went on to the whole side of the left body, his right hand and arm now shake too. He is always woozy/spaced out (nothing to do with blood pressure as that is usually normal to slightly high).His muscles in his legs, arms, shoulders and neck are painful all the time on a scale of 10/10. Baclofen didn't help, just one quarter of a tablet made him so dizzy that he had to stop taking them.
He finds it difficult to relax as he has to keep getting up to stretch and move his muscles to get a some relief. He cannot go to bed to sleep as he is constantly moving around. All of this is causing him to not want to go out, so he stays in, other than hospital appointments, which are a real struggle to get him to as he has to sit in the car for an hour, most of the journey is motorway.
At the moment he is taking 3 dispersible lowest dose Madopar and one CR Madopar capsule (125mg) in the morning. He also takes a Trazodone to help him relax at night and DHC 90mg CR in the morning and at night. This only takes the edge off the pain for a short while. The Madopar don't seem to be doing anything, good or bad, been on them for 7 weeks with amazingly no side effects as yet.
What I would be interested to know is there anyone out there that can relate to all these things and what treatments are you having.
Many thanks for reading this all replies welcome
Very sorry to hear of all your husband's symptoms. I was diagnosed at 56 too At present medication is working well. I had muscle aches everywhere when first diagnosed even while asleep. I had diclofenec pain killer and diazapam for emergencies. The physio came to the house because I would not go out. Then a friend dragged me out and said maybe we could control the pain with medication and exercise. After I made myself walk a bit each day and did some exercises, my pain gradually subsided. An antidepresssant helped too. Could he try going out a bit to mobilize himself - for a drink? Madopar works well with me and usually brings on a sleep.
Sorry, the above is not much help. Medication hasnt had too much of an adverse effect on me.
Hi - don't have that much experience with meds still getting used to das - an your hubby's symptoms worse than mine but sympathise I get v stiff neck/shoulder but swim uncomfortable at first but after bliss is not to strong a word! Also had woozy thing passed out twice on bp meds an pd meds interacted caused drop in bp hence passed out but stabilise eventually - I am 54yrs dx 4yrs symptoms way back = for you both wishes are warm and well.
your husband sounds in a bad way, it must be very difficult for both of you.
Hopefully DBS or something else will provide some relief.
Perhaps he can slowly build up his Madopar. Were the side effects nausea or something else?
Dear Popsie and welcome to the forum,
I am so sorry that your husband is having these problems and that the medications are proving too difficult for him to tolerate. I do hope that you both have a good visit with the doctor's and that something can be sorted out soon, I know that the DBS operation has helped some people and that it takes a little while to get that right so you may have a unsettled time for a few weeks but lets hope it works for him. Lets hope that you will be able to mail good news next time you are on the forum
Hi, thank you to everyone who has taken the time to read my post and special thanks to those who replied.
I do try to encourage my husband to go out and we make plans but it never happens, like today we were going to get some plants for the garden, but he was so exhausted it just didn't happen.
We have seen our Gp since my first post and he is considering a higher dose of Madopar and trying Diazepam as he is so restless.
With regards to exercise, he was, before Christmas very busy in the garden (although everything took 10 times longer than when he was fit), he would persevere and get and get what he wanted done.
The side effects he has to all other drugs other than Madopar have been the same, they make all his symptoms ie wooziness, pain, tremor and stiffness much worse and the apo-challenge he did feel sick (even though he was on Domperidone for 4 days prior), he came over very weak and unable to talk or move and had to go on oxygen, it was very scary.
Thank you again, now I have broken the ice and posted I will feel confident to do it again, Best wishes to everyone, Parky sufferers and carers, there must be a way to beat this awful disease and we all live in hope.